Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 461, NWS Norman, OK

November 1, 2000Atoka County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Nov 1, 2000, 3:07 PM CST for Atoka County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 1, 2000, 3:07 PM CST (21:07 UTC)
Expired
Nov 1, 2000, 3:30 PM CST
In force
23 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Atoka County, OK

The radar

The Norman radar (KTLX), 157 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 012107
SVROKC
OKC005-012130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
307 PM CST WED NOV 1 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ATOKA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 330 PM CST

* AT 307 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
  MILES NORTH OF LANE...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHOCKIE...LANE AND STRINGTOWN

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE 
LIKELY.

LAT...LON 3438 9614 3418 9613 3418 9580 3458 9579
          3459 9602

DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 10:30 AM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Nov 1, 10:30 AM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1030 AM CST WED NOV 01 2000

THE BIG LINE OF STORMS THAT HAS BEEN PROGRESSING SLOWLY EAST ACROSS
OUR FORECAST AREA THIS MORNING IS NOW MOVING THROUGH NORMAN.  SEEMS
TO BE A RATHER HEALTHY STORM SYSTEM....

THE FRONT AND UPPER-LEVEL FEATURES SUPPORTING THE STORMS ARE
EXPECTED TO CONTINUE TO PROGRESS EAST.  AS AFTERNOON DESTABILIZATION
OCCURS... STORMS IN THE LINE ARE EXPECTED TO GAIN MORE STRENGTH AND
SOME ADDITIONAL SEVERE STORMS WILL BE POSSIBLE.

THE ZONES HAVE ALREADY BEEN UPDATED SEVERAL TIMES TO ACCOUNT FOR THE
PROGRESSION OF THE LINE OF STORMS... AMONG OTHER THINGS.  A PRE-NOON
UPDATE WILL BE NEEDED TO DEAL WITH TEMPORAL WORDING.  A MENTION OF
THE POSSIBILITY OF SEVERE STORMS WILL BE ADDED TO APPROPRIATE ZONE
GROUPS IN THE NEXT UPDATE.

THE NEXT UPDATE SHOULD BE AVAILABLE AROUND 1045 AM.

FCSTID = 23 = CMS

.OUN...
OK...NONE.
TX.H..NONE.

In the hours before

Special weather statement, Nov 1, 12:30 PM CST, 2 hours 37 minutes before
OKZ004>048-050>052-TXZ083>090-012130-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CST WED NOV 1 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. THE
SLIGHT RISK AREA IS MAINLY SOUTH OF INTERSTATE 40 AND EAST OF LINE
FROM SEMINOLE TO MARIETTA. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING WINDS...ALTHOUGH ISOLATED OCCURRENCES OF LARGE HAIL AND
SMALL TORNADOES WILL BE POSSIBLE.

A COLD FRONT WILL CONTINUE TO MOVE EAST ACROSS CENTRAL OKLAHOMA THIS
AFTERNOON... AND INTO EASTERN OKLAHOMA THIS EVENING. MEANWHILE... AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL BE MOVING ACROSS THE CENTRAL AND
SOUTHERN PLAINS. IN THE LOWER LEVELS OF THE ATMOSPHERE... GUSTY SOUTH
WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL GULF MOISTURE NORTH
INTO THE AREA. DAYTIME HEATING WILL CAUSE THE AIRMASS OVER CENTRAL
AND SOUTHEAST OKLAHOMA TO BE UNSTABLE ENOUGH TO SUPPORT SEVERE STORMS
THROUGH THIS EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THE FRONT THIS AFTERNOON AND EVENING.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS
CENTRAL AND SOUTHEAST OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING.

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 10:24 AM CSTSevere Thunderstorm WarningOUNCleveland, Oklahoma21 min
Nov 1, 10:40 AM CSTSevere Thunderstorm WarningOUNLincoln, Pottawatomie50 min
Nov 1, 11:48 AM CSTSevere Thunderstorm WarningOUNLincoln27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.